In a recent study, published in the latest August Edition, of American Journal of Respiratory and Critical Care Medicine, Tylenol, otherwise known as acetaminophen is said to be linked to higher risks of asthma, allergic nasal conditions and eczema. In a world, in which medication errors continues to injure 1.5 million people every year, studies such as these raises caution flags and reemphasize the importance of asking your pharmacists your medicine questions.
For those not aware, Tylenol (Brand Name), is used to relieve mild to moderate pain from headaches, muscle aches, menstrual periods, colds, sore throats, toothaches, backaches, and reactions to vaccinations (shots). In addition, this particular medication is sometimes used to relive the pain of osteoarthritis. In short, Fresno residents and the general public most likely have used this particular medication at least once during their lifetime.
The study consisted of roughly 320,000 kids age 13 and 14 in 50 countries who take acetaminophen. Clinical trials revealed, children who take acetaminophen are more than twice as likely to have asthma as teens the same age and who have never taken the common over-the-counter medication. More detailed results reveal, those who participated in the study, and took acetaminophen at least once per year were 43% more likely to have asthma. In addition, those who took acetaminophen at least monthly were 2.5 times as likely to suffer from the condition.
In a age where four out of five individuals are taking prescriptions, dietary supplements, or over-the-counters of some sort, Fresno residents and the general public should practice consumer safety. Consumer safety in the form of preventing medication errors is as simple as carrying a medication list with you at all times, calling a pharmacist for answers to your medicine questions, staying up to date on the latest medication news, or going to a local medication management clinic when questions arises.